Hail, Brevard
- When
- May 21, 3:18 PM EST
- Where
- Brevard County, 10 mi NE of Titusville
- Measured
- 1 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 28.700, -80.683
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at May 21, 1:05 PM EST, 2 hours 13 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED TO ADD AVIATION SECTION NATIONAL WEATHER SERVICE MELBOURNE FL 205 PM EDT SAT MAY 21 2005 .DISCUSSION... REST OF TODAY/TONIGHT...WEAK LOW PRESSURE FORMING ALONG THE COLD FRONT SOUTH OF TLH HAS SLOWED THE SOUTHWARD PROGRESS OF THE BOUNDARY. MEANWHILE...CU DEVELOPMENT THIS AFTERNOON HAS BEEN INHIBITED BY MID-LEVEL DEBRIS FROM EARLIER CONVECTION OVER THE EASTERN GULF. SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH THE AFTERNOON AND INTO EARLY THIS EVENING AS THE FRONT SLIDES SOUTH. GREATEST THREAT FOR STRONG STORMS WILL BE LOCATED GENERALLY EAST OF A LINE FROM LAKE GEORGE TO MELBOURNE AND ALONG THE MID-LEVEL TROUGH AXIS. LATEST RUC SHEAR PROFILES SUGGEST THAT THE THREAT FOR MULTICELLULAR STORMS HAS DIMINISHED...EXCEPT ACROSS THE NORTHERN ZONES. HOWEVER...ISOLATED CELLS MAY STILL PRODUCE OCCASIONAL TO FREQUENT LIGHTNING...GUSTY WINDS AND SMALL HAIL. STORM COVERAGE WILL DECREASE EARLY THIS EVENING. DRIER AIR WILL ADVECT ACROSS THE CWA OVERNIGHT BEHIND THE FRONTAL BOUNDARY. SUN-MON...LOOKS DRY BEHIND WEAKENING FRONTAL TROUGH AS HIGH PRESSURE RIDGE BUILDS INTO THE AREA. IT WILL NOT BE AS WARM ALONG THE COAST SUNDAY WITH ONSHORE GRADIENT FLOW...BUT ON MONDAY THE RIDGE SLIDING TO THE SOUTH WILL RETURN A WESTERLY GRADIENT AND TEMPS SHOULD REACH THE UPPER 80S ACROSS THE AREA. TUE-WED...THERE DOES NOT LOOK TO BE A LOT OF DIFFERENCE IN LATEST GFS RUN OF SHOWING ANOTHER FRONTAL TROUGH MOVING THROUGH THE AREA TUE NIGHT. WILL KEEP A SMALL PRE FRONTAL POP ON TUE. GFS IS SHOWING A VORT MAX IN THE NORTHWEST FLOW ALOFT INCREASING MOISTURE ON WED BUT WILL NOT INTRODUCE ANY POST FRONTAL POPS YET AS THE BULK OF THE MOISTURE SHOULD BE TO OUR SOUTH. NOW IF YOU BELIEVE THE GFS...THERE WILL ACTUALLY BE SOME 850 COOL ADVECTION WITH THIS FRONT. WITH A POSITIVE PNA/NEGATIVE NAO COMBINATION THERE SHOULD BE A DECENT AIR MASS CHANGE...MAINLY IN THE FORM OF DRYING BUT OVERNIGHT TEMPS WILL PROBABLY MANAGE TO DROP A LITTLE BELOW NORMAL. THU-SAT...WILL MAINTAIN A DRY FORECAST AS SURFACE RIDGE DROPPING INTO THE AREA BEHIND THE DISSIPATING FRONTAL TROUGH KEEPS DEEP MOISTURE SUPPRESSED WELL TO THE SOUTH. NO SIGNAL INDICATED YET FOR THE START OF THE WET SEASON. MUST WAIT UNTIL AIR MASS CHANGES (I.E. WEAK FRONTS) STOP. TEMPS LOOK ABOUT NORMAL FOR THIS TIME OF YEAR (MID/UPPER 60S AND MID 80S TO NEAR 90) WHICH IS NOT BAD AS SOMETIMES BEFORE THE WET SEASON ONSET WE GET SOME OF OUR HOTTEST TEMPS OF THE YEAR. && .MARINE...WILL MAINTAIN AN ADVISORY FOR THE GULF STREAM LATE TONIGHT/EARLY SUNDAY AS NORTH NORTHEAST WINDS BRIEFLY SURGE BEHIND THE FRONTAL BOUNDARY...THOUGH IT LOOKS RATHER MARGINAL BASED ON GFS/NAM MARINE MOS. WAVE WATCH MODEL CONTINUES TO KEEP SEAS UP THROUGH SUNDAY DUE TO SOME NORTHEAST SWELL...THOUGH IT HAS TRENDED SLIGHTLY LOWER AND IS BELOW 7 FEET. NEXT SURGE BEHIND FRONT DUE WED WHICH LOOKS LIKE A QUITE CHOPPY WIND WAVE KIND OF DAY. && .AVIATION...GREATEST AVIATION CONCERN WILL BE THUNDERSTORMS THIS AFTERNOON...WITH THE STRONGEST STORMS LIKELY OCCURRING AT DAB. SOME MVFR CIGS MAY DEVELOP AFTER THE STORMS PUSH THROUGH. DRIER AIR WITH IMPROVING CONDITIONS ARE EXPECTED AFTER MIDNIGHT. && .PRELIMINARY POINT TEMPS/POPS... DAB 68 81 65 89 / 30 0 10 10 MCO 67 87 66 90 / 30 0 10 10 MLB 69 83 66 87 / 40 10 10 10 VRB 70 83 66 86 / 40 10 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR SEAS EARLY SUNDAY IN THE GULF STREAM. && SHORT TERM...HIRSCH LONG TERM....LASCODY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OFFICE MELBOURNE FL 646 AM EDT SAT MAY 21 2005 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 211926- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 646 AM EDT SAT MAY 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...THUNDERSTORM IMPACT... AN UPPER LEVEL DISTURBANCE MOVING OVER THE REGION WILL COMBINE WITH MOISTURE AND DAYTIME HEATING TO PRODUCE SCATTERED LIGHTNING STORMS TODAY. A FEW STORMS ARE EXPECTED TO MOVE INTO LAKE AND VOLUSIA COUNTIES THIS MORNING. STORMS ARE EXPECTED TO PRESS SOUTHWARD WHILE INCREASING IN COVERAGE ALONG THE INTERSTATE FOUR CORRIDOR AND THROUGH THE METRO ORLANDO AREA. LOCATIONS OVER THE SPACE AND TREASURE COAST WILL SEE ISOLATED TO SCATTERED STORMS DURING THE HEAT OF THE AFTERNOON AND ACTIVITY WILL GENERALLY DIMINISH IN COVERAGE FROM NORTH TO SOUTH AS A FRONTAL BOUNDARY MOVES THROUGH THE REGION THIS AFTERNOON AND TONIGHT. A FEW STRONGER STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 40 TO 50 MPH...FREQUENT DEADLY LIGHTNING...AND SMALL HAIL. ...MARINE THUNDERSTORM GUST IMPACT... SCATTERED LIGHTNING STORMS NORTH OF THE AREA WILL MOVE SOUTH AND EAST INTO THE NORTHERN COASTAL WATERS LATER THIS MORNING. ADDITIONAL STORMS WILL FORM OVER LAND AND MOVE OFFSHORE OVER THE COASTAL WATERS LATER TODAY. ISOLATED STRONG STORMS MOVING OFFSHORE WILL BE CAPABLE OF PRODUCING WIND GUSTS GREATER THAN 34 KNOTS. ...WATERSPOUT IMPACT... THERE WILL BE A TENDENCY FOR THE DEVELOPMENT OF ONSHORE WINDS AT THE COAST THIS AFTERNOON. ENHANCED TURNING OF WINDS WITHIN THE COASTAL ZONE CAN PROMOTE THE DEVELOPMENT OF WATERSPOUTS WITHIN STRONG STORMS. MARINERS SHOULD KEEP AN EYE TO THE NORTH AND WEST FOR THE POSSIBILITY OF STORMS MOVING INTO THE MARINE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY: A FRONTAL BOUNDARY THROUGH THE AREA ON TUESDAY WILL LEAD TO A SCATTERED COVERAGE OF AFTERNOON THUNDERSTORMS. THE MAIN THREATS FROM THE STORMS WILL BE CLOUD TO GROUND LIGHTNING. DRY WEATHER IS EXPECTED TO PERSIST THROUGH THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS OVER OSCEOLA AND BREVARD COUNTY NORTHWARD ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. MOSES/JP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 403 PM EDT SAT MAY 21 2005 FLZ147-212045- NORTHERN BREVARD COUNTY- 403 PM EDT SAT MAY 21 2005 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH...SMALL HAIL AND POSSIBLY A WATERSPOUT MOVING INTO NORTHEASTERN BREVARD COUNTY... AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS...SMALL HAIL AND POSSIBLY A WATERSPOUT OVER HAULOVER CANAL...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS AND SMALL HAIL INCLUDE PLAYALINDA BEACH...KLONDIKE BEACH AND MERRITT ISLAND WILDLIFE REFUGE. 52
The Melbourne radar (KMLB), 65 km away, was scanning. The volume nearest the first event began at 20:16 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
A NASA wind tower recorded a wind gust to 56 knots.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450781, 5450780.